Information

Oral Medications

This forum is for those who utilize oral medications for their diabetes. Here we can we discuss the benefits, issues or ask questions regarding the oral medications used for diabetes.

Website: http://tudiabetes.com/group/oralmedications
Members: 18
Latest Activity: Mar 24

Diabetes Forum

Oral Medications and Insulin

Started by Yvonne C.. Last reply by MadCollie Feb 3, 2011. 3 Replies

Comment Wall

Comment

You need to be a member of Oral Medications to add comments!

Comment by Peetie on June 7, 2011 at 5:17am
Mary,
I have been on Metformin for 3 years and Diamicron for 2. I too experienced the itching you described. The doctors just recommend Prep H which only makes it worse. By May 2011, I was taking 3 strong allergy pills a day to minimally control the symptoms. I had rashes, blisters and peeling skin everywhere and internal itching in many places including my eyes. When my doctor insisted on adding insulin or Januvia to the mix, I became really frightened. I too started on Met for the "Dawn Effect" and it never worked. My sugars kept climbing with each new pill as did the itching. So... I became non-compliant and totally stopped the Diamicron and cut the Met in half. All symptoms stopped, my skin healed and my sugars returned to almost normal during the day. I blamed Diamicron so I increased the Met back to my regular dose. The itching and high sugars are returning. Did your doctor say which meds caused the infection to grow? I'm going to try some of your food tips. Thanks
Comment by mary on February 18, 2011 at 6:41am
Hello, i've been on Metformin 500mg 1x day since Jan 2011, I guess I've been lucky as I have had no problems with it, no nausea etc. I take mine in the evening with dinner as my highest number seems to be in the morning after I get up (Dawn Phenomonem) 120-130. I'm also following Bernstien low carb diet. My numbers have slowly been creeping up over the last 5 yrs so Dr. put me on it. Also, in Dec I went to Dr. with symtoms of horrible itching and burning near rectum area, (symtoms for a yr!) He said I had an aggresive yeast infection in my whole system that was trying to bury in my genes, yuck! He put me on the 7day fungus med that starts with an F (can't remember name) and also 500,000 units of Nystatin 4x day1 within a week I was great, whish I had gone earlier but was embarrased! Anyway, I think because I was on meds in Dec, then started metformin in Jan, this helped prevent nausea, Im still on Nystatin 4x day. I also eat high fat Plain Fage yogurt at least once day and add 1 tb flaxseed, walnuts, and 1tb of one of the Da vinci flavored syrups (no carb) Yogurt is my life saver, I love it. I also use Coconut oil alot instead of canola or olive oil for everything, even as a body skin moisturizer, Nutiva extra virgin from Amazon.com Good luck to everyone.
Comment by Yvonne C. on April 22, 2009 at 5:34pm
Teresa, I can relate to what you are saying regarding the Metformin. The stomach issues for me was very intense!
Comment by Teresa Reilly on April 22, 2009 at 5:16pm
Hi Everyone! I am currently taking Prandin, 1 mg, 3 times a day before meals. Just started. Seems to be helping post prandil numbers. BG numbers during the night and early morning are still high. I was on Metforim since diagnosis in 8/08 and it did lower my numbers somewhat. My problem was the stomach issues with Metforim, they just never went away and I couldn't tolerate it anymore.
Comment by Yvonne C. on April 13, 2009 at 4:30pm
Many people complain about the stomach side effects of Metformin. I myself could not tolerate Metformin. However, for some who stuck it out with Meformin they said the side effects subsided after a period of time.

Eventually, I had to start taking Insulin along with oral meds.

Here is a link that may be helpful.

http://tudiabetes.com/main/search/search?q=metformin

Let me know how things are going with you.
Take Care!
Comment by Gail L on April 13, 2009 at 2:46pm
Hi Yvonne...I'm taking Metformin, just started on them Mar 4 and I have lots of questions as my Dr isn't very helpful. I've been T2 since Dec 2004 but have controlled it with diet & exercise until about 3 months ago. I can use some help figuring out where I'm going. I thought once I started taking meds, I wouldn't feel so worn out etc, but so far it doesn't seem to make much difference other than I have stomach upset nearly every morning after my first dose.
Comment by Yvonne C. on April 7, 2009 at 10:16am
I currently take Januvia and was wondering if anyone had an issues with side effects? What oral meds do you use to help with your diabetes?

Regards,
Yvonne C.
 

Members (18)

 
 
 

Advertisement



REsources

From the Diabetes Hands Foundation blog...

Diabetes Among Hispanics: We’re not all the same

US Hispanics are often portrayed in the press as a single, monolithic group. But anyone who has spent any time in San Francisco’s Mission District or the Bronx can tell you, we’re not all the same. Now we’re finding out Read on! →

Diabetes entre los hispanos: no somos todos iguales

Traducido por Mila Ferrer.    A menudo los Hispanos en Estados Unidos son retratados en la prensa como un solo grupo, monolítico. Pero cualquiera que haya pasado algún tiempo en el  Mission District de San Francisco o el Bronx se Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)


DHF VOLUNTEERS


Lead Administrator

Bradford (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

Brian (bsc) (has type 2)

Gary (has type 2)

David (dns) (type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service